Alert archive / Texas / Tornado Warnings in 2000
Tornado Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 30, 2000, 7:15 PM CDT for Young County, Texas. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 30, 2000, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Young County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:15 PM CDT | Hail 1.25 | Graham, TX | |
| Apr 30, 7:31 PM CDT | Tornado F0 | South Bend, TX | A brief touchdown was reported by storm chasers. |
| Apr 30, 7:40 PM CDT | Tornado F0 | Bunger, TX | A brief touchdown was reported by chasers. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:15 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 30, 7:00 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 30.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 010016 TORFTW TXC503-010045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH AN INTENSE CIRCULATION 5 MILES SOUTHWEST OF GRAHAM...MOVING EAST-NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE GRAHAM IF IN A MOBILE HOME...EVACUATE AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVE:R YOUR HEAD WITH YOUR HANDS. LAT...LON 3306 9871 3296 9868 3297 9845 3316 9845
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:05 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 30, 3:05 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CDT SUN APR 30 2000 SATELLITE IMAGERY AND LOCAL RADARS INDICATE CONVECTION SLOWLY INCREASING IN COVERAGE ACROSS NORTHWEST TEXAS AND THE EASTERN TEXAS PANHANDLE. ACTIVITY HAS FORMED IN REGION OF HIGHEST INSTABILITY....AND BEST LOW LEVEL FORCING IN THE VICINITY OF SEVERAL WELL DEFINED BOUNDARIES. EXPECT CONVECTION TO SPREAD EAST AND SOUTHEAST THIS EVENING...AS BETTER UPPER LEVEL DIFFLUENT PATTERN SPREADS ACROSS MUCH OF THE FORECAST AREA. UNSETTLED PATTERNS TO CONTINUE THROUGH THE SHORT TERM PERIODS. UPPER LEVEL LOW OVER NEW MEXICO IS FORECAST TO MOVE SLOWLY EAST THROUGH THE SHORT TERM PERIODS. COLD FRONT FROM CENTRAL KANSAS TO THE NORTHERN TEXAS PANHANDLE EXPECTED TO SLIDE SLOWLY SOUTH THROUGH THE SHORT TERM PERIODS. EXACT LOCATION WILL LIKELY BE DETERMINED BY MESOSCALE CONSIDERATIONS....EXPECT THE HEAVIEST PRECIPITATION ACROSS AREAS NEAR THIS BOUNDARY. MEDIUM RANGE MODEL OUTPUT VARIES GREATLY WITH THEIR POSITION WITH THE CLOSED UPPER LOW. EXPECT THE LOW WILL HAVE SOME EASTWARD PROGRESSION WITH TIME...AS WILL THE PRECIPITATION FOCUS. FCSTID = 83 DFW 66 77 59 75 / 60 60 50 30 ACT 67 80 62 77 / 40 60 60 40 .FTW...CAUTION ON AREA LAKES TONIGHT WESTERN 2/3.
In the hours before
Special weather statement, Apr 30, 4:00 PM CDT, 3 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR NORTHWEST SECTIONS OF NORTH CENTRAL TEXAS...GENERALLY NORTHWEST OF A SHERMAN TO DALLAS TO CLEBURNE TO COMANCHE LINE. THE MODERATE RISK INCLUDES THE CITIES OF BOWIE...GAINESVILLE...DECATUR... DENTON...BRECKENRIDGE...JACKSBORO...GRAHAM...WEATHERFORD... EASTLAND...STEPHENVILLE...GRANBURY...AND THE DALLAS/FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...EAST OF THE MODERATE RISK...AND GENERALLY WEST OF A LINE FROM PARIS...TO CORSICANA...TO WACO...TO TEMPLE. THE SLIGHT RISK INCLUDES THE CITIES OF PARIS...BONHAM...MCKINNEY...GREENVILLE... TERRELL...WAXAHACHIE...HILLSBORO...MERIDIAN...HAMILTON...LAMPASAS... AND THE WACO/TEMPLE/KILLEEN METRO AREA. THE MAIN THREATS FROM TODAY'S STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. A FEW SUPERCELL TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY IN THE MODERATE RISK AREA. HEAVY RAIN MAY BECOME A THREAT BY TONIGHT OVER NORTHWEST SECTIONS OF NORTH TEXAS...AND ACROSS THE ENTIRE AREA MONDAY. SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WEST TEXAS...AND TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR SOME AREAS. TO THE EAST OF THIS AREA...THUNDERSTORMS ARE DEVELOPING FROM VERNON SOUTHWARD TO THROCKMORTON. THESE STORMS WILL CONTINUE TO DEVELOP...INTENSIFY...AND BECOME MORE WIDESPREAD THROUGH THE EVENING WITH SOME STORMS BECOMING SEVERE. THIS IS A DANGEROUS WEATHER SITUATION...AND RESIDENTS OF NORTH TEXAS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING IN THE MODERATE RISK AREA...SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS. IN ADDITION TO THE THREAT OF SEVERE STORMS...THERE IS A WINDw ADVISORY THIS AFTERNOON FOR THE WESTERN TWO THIRDS OF NORTH CENTRAL TEXAS. SOUTHEAST AND SOUTH WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS ON LAKES AND FOR HIGH-PROFILE VEHICLES ON EAST- WEST ORIENTED ROADS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:05 PM CDT | Tornado Warning | FWD | Jack | 55 min |
| Apr 30, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 67 min |
| Apr 30, 7:35 PM CDT | Flash Flood Warning | FWD | Jack, Young | 3 hr |
| Apr 30, 7:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Apr 30, 7:56 PM CDT | Tornado Warning | FWD | Jack | 64 min |
| Apr 30, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 67 min |
| Apr 30, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 64 min |
| Apr 30, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 60 min |
| Apr 30, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 53 min |
| Apr 30, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 61 min |
| Apr 30, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Apr 30, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 51 min |
| Apr 30, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 67 min |
| Apr 30, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Crane | 4 hr |
| Apr 30, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 53 min |
| Apr 30, 10:43 PM CDT | Flash Flood Warning | FWD | Collin, Denton, Parker, Tarrant | 2 hr |
| Apr 30, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 45 min |
Nearby
Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.